MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ BC SHIELDED IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ BC SHIELDED IV CATHETER; INTRAVASCULAR CATHETER
Catalog Number 382544
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported with the use of the bd insyte¿ autoguard¿ bc shielded iv catheter there was an issue with sterile breach.There was no report of injury or medical intervention.
 
Additional Manufacturer Narrative
Investigation summary: received one 18ga iag bc unit from lot number 5345505, all components within were present and intact.A complaint history check was performed and this is the 1st related complaint reported with the defect/condition of package seal integrity poor / questionable with lot #5345505 regarding item #382544.Dhr review shows the lot number was built on afa line 9 from 2jan16 through 5jan16 for the quantity of 303,410ea.Packaged on pkg line 11 from 3jan16 through 6jan16 and then on 17mar16.2 non-related qns (200620011 for mixed covers and 200620299 for hole in pockets).Disposition, root cause and corrective actions were applied per quality control plan.All other challenge samples, set-up and in process testing were performed and passed per specifications.Investigation conclusion: the unit received was partially open at one end.The product characteristics require a minimum of 1/8¿ seal width with adhesive transfer from the top web paper to the bottom web film.This characteristic was met.The key variables that affect the packaging seal are seal transfer/width and top web adhesive presence.Both of these variables were included in the investigation.Root cause description: bd supplier oliver-tolas (ot) 29lp uses a standard reinforced paper that is common to many other suppliers, but the adhesive type and application is specific to oliver-tolas.There is sufficient evidence to demonstrate the ot material or adhesive application is the root cause.Due to continuous issues with ot, bd is moving to an alternate supplier for the top web material.Rationale: the peura (end user risk analysis) was analyzed to determine the risk to customer.The analysis showed that due to low occurrence, current risk is acceptable.Capa 48637 was opened to investigate the package seal integrity complaints and implement corrective actions.
 
Event or Problem Description

Brand Name
BD INSYTE¿ AUTOGUARD¿ BC SHIELDED IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key8056610
Report Number1710034-2018-00810
Device Sequence Number11251171
Product Code FOZ
UDI-Device Identifier30382903825548
UDI-Public30382903825548
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K110443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2018
Device Catalogue Number382544
Device Lot Number5345505
Initial Date Received by Manufacturer 10/22/2018
Supplement Date Received by Manufacturer10/22/2018
Initial Report FDA Received Date11/09/2018
Supplement Report FDA Received Date01/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;